MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZMB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140); Halo (2227)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens remains implanted.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
Patient reported that she received bilateral tecnis multifocal lens implants with her cataract surgery.Her vision is now cloudy and very blurry and it is very difficult to read print and computer screens; there is always glare.Patient noted she had lasik surgery in the past.Additional information was obtained from the surgery center.At the patient's last follow-up, the patient's uncorrected visual acuity (ucva) for both eyes was 20/40.The doctor's diagnosis is posterior capsule fibrosis and he is thinking that this may be the contributing factor to the patient's blurry vision, dryness and other visual issues.Treatment given was medication for dryness.Doctor gave patient medical treatment for dryness.Doctor also indicated in the chart that there's nothing in question with the implanted lens.He referred the patient to a retina specialist for further work-up on the patient's visual concerns.He also stated that the patient may need yag (yttrium-aluminum-garnet) laser for future treatment.The zmb00 lens implanted in the patient's left eye is being captured in this report and a separate mdr is being filed for the zlb00 lens implanted in the right eye.
 
Additional Manufacturer Narrative
Device evaluation: the device was not returned to the manufacturer for evaluation.Device inspection could not be performed, therefore the reported complaint could not be verified.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed no similar complaints were received for this order number to date.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key5992337
Report Number9614546-2016-00488
Device Sequence Number93168
Product Code MFK
UDI-Device Identifier05050474535640
UDI-Public(01)05050474535640(17)181217
Combination Product (Y/N)N
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 12/02/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date12/17/2018
Device Model NumberZMB00
Device Catalogue NumberZMB00U0210
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/06/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/30/2016
Supplement Report FDA Received Date12/02/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age53 YR